Alert archive / Georgia / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 175, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jun 20, 2010, 3:20 PM EDT for Jefferson County, Johnson County, Washington County, Georgia. It was in force for 40 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 20, 2010, 3:20 PM EDT (19:20 UTC)
- Expired
- Jun 20, 2010, 4:00 PM EDT
- In force
- 40 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
Counties Jefferson County, GA, Johnson County, GA, Washington County, GA
The radar
The Robins AFB radar (KJGX), 85 km from the middle of the area, began a volume at 19:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 20, 3:40 PM EDT | HAIL 0.88 | Harrison, GA | WASHINGTON COUNTY 911 RELAYED A REPORT FROM A FIREMAN IN HARRISON OF NICKLE-SIZED HAIL. |
| Jun 20, 3:55 PM EDT | TSTM WND GST 60 | Ne Kite, GA | JOHNSON COUNTY EMERGENCY MANAGEMENT REPORTED WIND GUSTS OF 60 MILES PER HOUR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 35 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.3 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1237 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 970 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
426
WUUS52 KFFC 201920
SVRFFC
GAC163-167-303-202000-
/O.NEW.KFFC.SV.W.0175.100620T1920Z-100620T2000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
320 PM EDT SUN JUN 20 2010
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN JEFFERSON COUNTY IN EAST CENTRAL GEORGIA
EASTERN JOHNSON COUNTY IN EAST CENTRAL GEORGIA
SOUTHERN WASHINGTON COUNTY IN EAST CENTRAL GEORGIA
* UNTIL 400 PM EDT
* AT 311 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZED HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
BARTOW TO RIDDLEVILLE...MOVING EAST AT 10 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
LOUISVILLE AND WADLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
&&
LAT...LON 3284 8232 3280 8242 3277 8241 3269 8250
3264 8247 3264 8251 3261 8252 3257 8259
3288 8290 3313 8244 3310 8229 3291 8227
TIME...MOT...LOC 1920Z 287DEG 10KT 3290 8249 3286 8263
$$1 follow-up statement
368
WWUS52 KFFC 201937
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
337 PM EDT SUN JUN 20 2010
GAC163-167-303-202000-
/O.CON.KFFC.SV.W.0175.000000T0000Z-100620T2000Z/
JOHNSON GA-WASHINGTON GA-JEFFERSON GA-
337 PM EDT SUN JUN 20 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR SOUTHERN JEFFERSON...SOUTHEASTERN WASHINGTON AND EASTERN JOHNSON
COUNTIES...
AT 333 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING GOLF
BALL SIZED HAIL...AND DESTRUCTIVE WINDS UP TO 70 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM LOUISVILLE TO BARTOW TO
HARRISON...MOVING SOUTHEAST AT 10 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
PRINGLE...DONOVAN...MOXLEY...NEW HOME...MEEKS...KITE...WRIGHTSVILLE
AND WADLEY.
THE PUBLIC REPORTED QUARTER SIZED HAIL NEAR LOUISVILLE AT 320 PM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
&&
LAT...LON 3284 8232 3280 8242 3277 8241 3269 8250
3264 8247 3264 8251 3261 8252 3257 8259
3288 8290 3313 8244 3310 8229 3291 8227
TIME...MOT...LOC 1936Z 332DEG 10KT 3299 8243 3286 8252
3282 8272
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 7:07 AM EDT, 8 hours 13 minutes earlier.
Area forecast discussion, Jun 20, 7:07 AM EDT, 8 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 707 AM EDT SUN JUN 20 2010 .UPDATE... JUST A QUICK UPDATE TO GRIDS AND FORECAST PRODUCTS TO INCLUDE AREAS OF FOG THIS MORNING ACROSS NORTHWEST AND EAST CENTRAL ZONES WHERE FOG HAS BECOME A BIT DENSER AND MORE WIDESPREAD. && .PREV DISCUSSION... /ISSUED 520 AM EDT SUN JUN 20 2010/ SHORT TERM /TODAY THROUGH TUESDAY/... DRIER AIR SHOULD WORK ITS WAY INTO NORTH GEORGIA TODAY BEHIND THE WEAK SHORT WAVE AND SURFACE TROUGH THAT HELPED TRIGGER A FEW MORE STORMS YESTERDAY THAN EXPECTED. IT ALSO APPEARS THAT THE ODDS THAT ANY LARGE SCALE OUTFLOW BOUNDARIES ASSOCIATED WITH THE OVERNIGHT CONVECTION OVER THE CENTRAL PLAINS AND MID MISSISSIPPI VALLEY WILL MOVE INTO THE STATE ARE MUCH SMALLER THAN YESTERDAY AS WELL. WITH ALL THAT...I STILL AM RELUCTANT TO REMOVE ALL CHANCES FOR AFTERNOON AND EARLY EVENING CONVECTION ACROSS THE NORTH WITH STRONG SURFACE HEATING AND ADEQUATE RESIDUAL MOISTURE EXPECTED. WILL KEEP SLIGHT CHANCE IN THE NORTH FOR THE AFTERNOON AND EVENING WITH A CHANCE ACROSS THE SOUTH WHERE BETTER MOISTURE AND WEAK LOW CONVERGENCE REMAIN. THE REMAINDER OF THE SHORT TERM FORECAST PERIOD SHOWS LITTLE CHANGE FROM THE LARGE SCALE PATTERN WE HAVE BEEN STUCK IN FOR THE PAST SEVERAL DAYS. LARGE UPPER RIDGE REMAINS IN PLACE FROM THE GULF OF MEXICO NORTHWARD INTO THE SOUTHERN PLAINS AND EAST ACROSS THE SOUTHEASTERN U.S. NORTH AND CENTRAL GEORGIA REMAIN TOWARD THE EDGES OF THIS RIDGE...WITH ENOUGH SUBSIDENCE FOR VERY WARM TEMPERATURES BUT NOT QUITE ENOUGH TO SQUASH THE DIURNAL CONVECTION CYCLE. ALTHOUGH IT GETS CLOSE ACROSS THE SOUTHERN THIRD OF THE FORECAST AREA...HEAT INDICES AND MORNING LOWS SHOULD REMAIN BELOW ADVISORY LEVELS. LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... NO SIGNIFICANT CHANGES TO THE LARGE SCALE PATTERN IS EXPECTED THROUGH THE EXTENDED FORECAST PERIOD AS WELL. UPPER RIDGE FLATTENS...REBOUNDS AND SHIFTS EAST AND WEST A LITTLE THROUGHOUT THE PERIOD...BUT REMAINS ESSENTIALLY IN PLACE ACROSS THE SOUTHERN U.S. VERY WARM TEMPERATURES AND ISOLATED TO SCATTERED...MAINLY DIURNAL...CONVECTION IS EXPECTED THROUGH THE UPCOMING WEEK AND INTO NEXT WEEKEND. MODELS ARE BRINGING ANOTHER WEAK SURFACE TROUGH INTO THE STATE BY THURSDAY...BUT THIS WASHES OUT AS WE HEAD INTO THE WEEKEND. WE WILL HAVE TO WATCH OUT FOR HEAT INDEX VALUES APPROACHING HEAT ADVISORY LEVELS...MAINLY ACROSS THE FAR SOUTHERN REACHES OF THE FORECAST AREA. AVIATION... HIGH PRESSURE ALOFT REMAINS IN PLACE TODAY. ISOLATED CONVECTION POSSIBLE ACROSS NORTH AND CENTRAL GA THIS AFTERNOON AND EVENING AND WILL INCLUDE CB IN TAF SITES. LOCAL AREAS OF 3 TO 5SM IN FOG POSSIBLE 10Z TO 14Z...OTHERWISE VISIBILITY UNRESTRICTED. SCATTERED CUMULUS DEVELOPING AROUND 4 TO 5THSD FT AFTER 14Z. WINDS LIGHT AND VARIABLE THIS MORNING BECOMING NORTHEAST LESS THAN 10KT AFTER 15Z. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 96 70 96 70 94 / 20 20 20 20 20 ATLANTA 94 72 94 74 93 / 20 20 20 20 20 BLAIRSVILLE 91 66 91 65 90 / 20 20 20 20 20 CARTERSVILLE 94 67 95 69 94 / 20 20 20 20 20 COLUMBUS 96 73 96 74 93 / 30 20 20 20 30 GAINESVILLE 93 70 94 72 92 / 20 20 20 20 20 MACON 96 72 96 72 93 / 30 20 20 20 30 ROME 94 67 95 69 95 / 20 20 20 20 20 PEACHTREE CITY 94 67 95 68 93 / 20 20 20 20 20 VIDALIA 96 74 94 74 93 / 40 20 30 20 30 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 20
Hazardous weather outlook, Jun 20, 6:18 AM EDT, 9 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 618 AM EDT SUN JUN 20 2010 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-211030- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 618 AM EDT SUN JUN 20 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS POSSIBLE ACROSS NORTH GEORGIA THIS AFTERNOON AND EVENING. A FEW THUNDERSTORMS POSSIBLE ACROSS CENTRAL GEORGIA THIS AFTERNOON AND EVENING. .SYNOPSIS... A LARGE UPPER LEVEL RIDGE OF HIGH PRESSURE CENTERED OVER THE GULF OF MEXICO WILL PERSIST OVER THE STATE THROUGH TONIGHT. .PRIMARY HAZARDS... THE PRIMARY HAZARD FROM ANY THUNDERSTORMS THAT DEVELOP WILL BE FREQUENT CLOUD TO GROUND LIGHTNING. HEAVY RAIN...GUSTY WINDS AND SMALL HAIL WILL ALSO BE POSSIBLE IN THE STRONGER STORMS. THE BEST CHANCE FOR THUNDERSTORMS WILL BE BETWEEN 2 PM AND 9 PM. .DISCUSSION... THE STRONG UPPER LEVEL RIDGE AND ONLY MODERATE INSTABILITY OVER NORTH AND CENTRAL GEORGIA SHOULD LIMIT THUNDERSTORM DEVELOPMENT AND INTENSITY. CAPE IS EXPECTED TO BE IN THE 500 TO 1000 RANGE ACROSS MOST OF NORTH GEORGIA...WITH 1000 TO 1500 ACROSS CENTRAL GEORGIA. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE OF THUNDERSTORMS EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Special weather statement, Jun 20, 2:04 PM EDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 204 PM EDT SUN JUN 20 2010 GAZ085-201830- 204 PM EDT SUN JUN 20 2010 ...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN JOHNSON COUNTY UNTIL 230 PM EDT... AT 203 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES WEST OF WRIGHTSVILLE...MOVING SOUTH AT 5 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS JOHNSON COUNTY THROUGH 230 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE DONOVAN...SPANN AND WRIGHTSVILLE. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Jun 20, 2:52 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 252 PM EDT SUN JUN 20 2010 GAZ076-201930- 252 PM EDT SUN JUN 20 2010 ...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS IN JEFFERSON COUNTY UNTIL 330 PM EDT... AT 251 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER STAPLETONS CROSSROADS...MOVING SOUTHWEST AT 10 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS JEFFERSON COUNTY THROUGH 330 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE STAPLETONS CROSSROADS...LOUISVILLE...GRANGE AND BARTOW. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Jun 20, 2:54 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 254 PM EDT SUN JUN 20 2010 GAZ086-201930- 254 PM EDT SUN JUN 20 2010 ...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN EMANUEL COUNTY UNTIL 330 PM EDT... AT 250 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER CANOOCHEE...MOVING SOUTH AT 10 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS EMANUEL COUNTY THROUGH 330 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE GARFIELD...CANOOCHEE...GEORGE L SMITH STATE PARK... MODOC...TWIN CITY AND SWAINSBORO. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Jun 20, 3:00 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 300 PM EDT SUN JUN 20 2010 GAZ074-085-201930- 300 PM EDT SUN JUN 20 2010 ...SIGNIFICANT WEATHER ADVISORY FOR 35 MPH WINDS IN JOHNSON AND WASHINGTON COUNTIES UNTIL 330 PM EDT... AT 258 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER HARRISON...MOVING SOUTH AT 5 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS JOHNSON AND WASHINGTON COUNTIES THROUGH 330 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE RIDDLEVILLE...HARRISON...DONOVAN... WRIGHTSVILLE AND PRINGLE. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 2:56 PM EDT | Severe Thunderstorm Warning | FFC | Jefferson | 49 min |
| Jun 20, 4:00 PM EDT | Severe Thunderstorm Warning | FFC | Emanuel, Johnson | 45 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.